PharmD Info

A forum for Indian Pharmacy Professionals

Diabetic Mellitus Patients Forum -Find support, ask questions, and share experiences with individuals with diabetes, friends, and medical professionals in the diabetes forum.
  • User avatar
#3356
You are at risk of getting Diabetic Keto-Acidosis (DKA) if you have type 1 diabetes and you do not have enough insulin in your body.

If insulin isn't enough, your body has to burn fat for energy. This produces ketones that can acidize the blood. DKA happens when the acid levels in your blood get too high.

DKA can be very hazardous if not treated. It can cause a loss of awareness, coma and even death.

What are the symptoms of DKA?

  • Frequent urination(peeing often)
  • Dry mouth
  • Dehydration
  • Thirst
  • Nausea
  • Vomiting
  • Pain in belly
  • Fast breathing (with fruitysmelling breath)
  • Confusion
  • Feeling tired

You may need more insulin to bring down blood sugars when you are sick,

- When you are sick, continue checking blood sugar and ketones every 4 hours, even at night

- Use rapid insulin to correct high blood sugars, then:

- Re-check your blood sugar in 2 hours to make sure it is coming down

- If your blood sugar is not coming down, correct again with more rapid insulin

- If after another 2 hours, your blood sugar has still not come down, consider going to the Emergency Department.

- Stay hydrated (drink 250 millilitres / 1 cup) of sugar free fluids every hour

My dear fellow Pharmacists, Greetings to all of y[…]

Every year, PCORI’s Annual Meeting provides […]

Hiring Clinical Pharmacists Pharm D and M. Pharm ([…]

Urgent requirement for Pharm-D ( DMO ) Location:[…]

PharmD Info - Highlights